Thunderstorm Wind, Montgomery
- When
- May 26, 7:15 PM EST
- Where
- Montgomery County, Bryn Mawr
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Broadcast Media
- Coordinates
- 40.020, -75.320
A severe thunderstorm knocked down a few trees and wires in Lower Merion Township.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS PHI wrote it up.
A severe thunderstorm knocked down a few trees and wires in Lower Merion Township.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Philadelphia/Mount Holly wrote its last area forecast discussion before the first event at May 26, 3:00 PM EST, 4 hours 15 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 400 PM EDT SAT MAY 26 2007 .SYNOPSIS... A FRONTAL BOUNDARY EXTENDED ACROSS SOUTHERN PENNSYLVANIA AND SOUTHERN NEW JERSEY THIS AFTERNOON. THE FRONT SHOULD LIFT TO THE NORTH TONIGHT. A COLD FRONT, LOCATED OVER THE UPPER MISSISSIPPI RIVER VALLEY WILL MOVE TO THE EAST. THAT FRONT IS EXPECTED TO REACH EASTERN PENNSYLVANIA, NEW JERSEY AND THE UPPER DELMARVA ON MONDAY. HIGH PRESSURE IS THEN FORECAST TO BUILD OVER THE REGION FOR TUESDAY, WEDNESDAY AND THURSDAY. ANOTHER COLD FRONT IS SLATED TO APPROACH FROM THE NORTHWEST ON FRIDAY AND SATURDAY. && .NEAR TERM /UNTIL 6 AM SUNDAY MORNING/... BY 4:00 PM, SCATTERED CONVECTION HAD EITHER DEVELOPED OVER OR DRIFTED INTO THE SUSQUEHANNA VALLEY FROM THE WEST. MEANWHILE, ISOLATED CONVECTION HAD DEVELOPED OVER EASTERN BALTIMORE COUNTY IN MARYLAND AND AROUND FENWICK ISLAND, DELAWARE AND OCEAN CITY, MARYLAND. THE BULK OF THE PRECIPITATION FROM THE SUSQUEHANNA VALLEY SHOULD NOT MAKE IT INTO OUR FORECAST AREA WHERE SOMEWHAT MORE STABLE AIR WAS BUILDING DOWN FROM THE NORTH. THE NATURE OF ANY PRECIP IN OUR FORECAST AREA IN THE NEAR TERM WILL BE ISOLATED AT BEST. AS A RESULT, WEVE CONTINUED TO CARRY SLIGHT CHANCE POPS INTO TONIGHT. MOST LOCATIONS WILL REMAIN DRY. && .SHORT TERM /6 AM SUNDAY MORNING THROUGH TUESDAY/... CONDITIONS WILL BECOME A BIT MORE UNSTABLE AGAIN FOR SUNDAY. IT APPEARS AS THOUGH THE BEST CHANCES FOR PRECIP IN THE AFTERNOON AND EVENING WILL BE ACROSS OUR NORTHERN COUNTIES AS A COLD FRONT APPROACHES FROM THE NORTHWEST. SPC WAS CONTINUING TO MAINTAIN THE POCONOS, THE LEHIGH VALLEY AND NORTHWESTERN NEW JERSEY IN THEIR SLIGHT RISK AREA FOR SEVERE WEATHER ON SUNDAY. A MID LEVEL SHORT WAVE WAS LOCATED OVER THE DAKOTAS AND MINNESOTA THIS AFTERNOON. IT WILL PROGRESS TO THE EAST, AND THE AXIS OF THE SHORT WAVE IS EXPECTED TO PASS TO OUR NORTH ON MONDAY MORNING. THE FEATURE WILL BEGIN TO PULL A COLD FRONT DOWN INTO OUR REGION AT THAT TIME. THE COLD FRONT WILL MAKE ITS WAY THROUGH OUR FORECAST AREA RATHER SLOWLY ON MONDAY. WEVE INCLUDED CHANCE POPS IN THE VCNTY OF THE BOUNDARY. BY LATE EVENING, THE FRONT SHOULD BE PASSING BEYOND FENWICK ISLAND, DELAWARE AND SOME CLEARING WILL BEGIN TO TAKE PLACE OVER EASTERN PENNSYLVANIA, NEW JERSEY, AND EVENTUALLY OVER NORTHEASTERN MARYLAND AND DELAWARE. COOLER AND DRIER AIR WILL BEGIN TO BUILD DOWN FROM THE NORTHWEST ON MONDAY NIGHT AND TUESDAY. && .LONG TERM /TUESDAY NIGHT THROUGH SATURDAY/... A MID LEVEL RIDGE WILL BUILD UP OVER OUR REGION FOR THE MID WEEK PERIOD AS A TROUGH DIGS OVER THE CENTRAL PART OF THE COUNTRY. IT APPEARS AS THOUGH WELL CONTINUE TO SEE DRY WEATHER CONDITION INTO FRIDAY. THE MID LEVEL TROUGH WILL WORK ITS WAY TO THE EAST AND IT IS FORECAST TO BEGIN DISPLACING THE RIDGE DURING NEXT WEEKEND. && .AVIATION /20Z SATURDAY THROUGH THURSDAY/... VSBY NOT RESTRICTED, BUT A LITTLE HAZY TODAY EAST OF THE APPALACHIANS. FLIGHT VSBY REPORTED TO BE ON THE ORDER OF 4-5SM UNDER 3,000 FT. CU HAVING TOUGH TIME DEVELOPING UNDER THE CANOPY OF CI AND HAZE ATTM. ON THE EDGE OF THE CI/HAZE CU IS FORMING. LINE OF CU STRETCHES ACROSS I-80 FROM PA INTO NJ AND NORTH. NEAREST PCPN ATTM IS OUTSIDE OF OUR TERMINAL AREA. PAYING PARTICULAR ATTENTION ALONG THE SEA BREEZE BOUNDARY TODAY. SOME OF THE COMPUTER MODELS SUGGESTING THAT ONCE THE SEA BREEZE SETS UP, SOME DEVELOPMENT WILL TAKE PLACE ALONG IT IN NJ AND DE, RIGHT ALONG THE COAST SOMETIME AFTER 20Z. SO WILL CONTINUE TO WATCH THAT. OTHERWISE THE FRONT IS SLOWLY SAGGING SOUTH AND AN INCREASE THREAT OF SHOWERS AND TSTMS WILL OCCUR ALONG THAT BOUNDARY. WITH THE HOLIDAY WEEKEND HERE, SOME ARE ANXIOUS TO DO A NICE CROSS COUNTRY FLIGHT. IF SO, THE BEST CHC OF ORGANIZED CONVECTION IS TO OUR WEST ESPECIALLY IN THE OHIO VALLEY FOR TODAY THEN SHIFTS NORTHEAST INTO NEW ENGLAND ON SUNDAY INTO MONDAY. LIGHTNING STRIKES IN THE VICINITY OF LAKE ERIE. THE BEST CHANCE IN OUR TERMINAL AREA WILL BE SUNDAY NIGHT INTO MONDAY. HOWEVER AIR-MASS SHOWERS AND PSBL TSTM COULD DEVELOP JUST ABOUT ANYWHERE THIS AFTERNOON AND EARLY EVENING. PREVAILING WINDS AT THE SFC WILL BE W-NW NORTH OF A DOV-BLM LINE AND SW SOUTH OF IT TODAY THEN ALL AREAS VEERING BACK AROUND TO THE WEST AND NW WITH THE FRONT SUNDAY AFTERNOON AND EVENING WITH SPEEDS LESS THAN 10 KT EXCEPT GUSTING TO 25 KT FOR A COUPLE HOURS SUNDAY NIGHT WITH THE FROPA. SPRAWLING SFC HIGH WILL COVER THE REGION TUESDAY INTO THURSDAY. ANOTHER FRONT WILL SWEEP THROUGH THE REGION BY SATURDAY WITH A MUCH BETTER CHANCE OF ORGANIZED SHOWERS. THNX ISP CWSU FOR BRIEF. && .MARINE... PRETTY NICE MEMORIAL DAY WEEKEND ON THE WATER SO FAR AND NOT ANTICIPATING MUCH OF A CHANGE. THE ONLY PLACE WHERE WEATHER WILL TURN SOUR IS IN THE VICINITY OF SHOWERS AND POSSIBLE TSTMS. NOT WELL ORGANIZED THREAT BUT RATHER MORE SCATTERED. A WEAK FRONT IS ALONG OUR SNJ AND DEL COASTS. THIS, IN CONCERT WITH A SEA BREEZE DEVELOPMENT COULD TRIGGER SHOWERS/TSTMS THIS AFTERNOON. THE AREAS MOST LIKELY FOR DEVELOPMENT WOULD BE FROM COASTAL OCEAN COUNTY SOUTH TO CAPE MAY AND ACROSS THE BAY TO COASTAL DELAWARE. SMALL SEAS ON THE OCEAN WITH A SLIGHT SOUTHEAST TO SOUTH MOTION AND SEA SURFACE TEMPERATURE OF 61 DEGREES. INSIDE DELAWARE BAY LESS THAN A FOOT ON THE DEL SIDE WITH WATER TEMPERATURE 66. THE FRONT TO OUR NORTH WILL DROP SOUTH AND THEN WASH OUT BUT ANOTHER IS FORECAST TO PUSH DOWN FROM THE NORTH SUNDAY NIGHT AND MONDAY. THERE WILL BE SOME SLIGHT COLD AIR BEHIND IT SO A GUST TO 25 KTS IS POSSIBLE WITH THE FRONTAL PASSAGE AND BRIEFLY HIGHER SEAS, THEN BOTH WIND AND SEAS SUBSIDE AGAIN TUESDAY INTO THURSDAY. THE NEXT, AND MUCH BETTER CHANCE OF ORGANIZED SHOWERS AND TSTMS WILL COME TOWARD THE END OF NEXT WEEK. NOTE: EXERCISE CARE ON THE WATERWAYS THIS HOLIDAY. WE TEND TO TAKE MORE CHANCES WHEN THE CONDITIONS ARE NICE. && .EQUIPMENT... PARTS HAVE ARRIVED FOR THE 88-D AND EL TECHS AT THE SITE. && .PHI WATCHES/WARNINGS/ADVISORIES... PA...NONE. NJ...NONE. DE...NONE. MD...NONE. MARINE...NONE. && SYNOPSIS/NEAR TERM/SHORT TERM/LONG TERM...IOVINO AVIATION/MARINE/EQUIPMENT...EBERWINE
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 458 AM EDT SAT MAY 26 2007 NJZ001-007>010-PAZ054-055-060>062-067>069-271000- SUSSEX-WARREN-MORRIS-HUNTERDON-SOMERSET-CARBON-MONROE-BERKS-LEHIGH- NORTHAMPTON-CHESTER-MONTGOMERY-BUCKS- 458 AM EDT SAT MAY 26 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES OF NORTHERN NEW JERSEY AND EASTERN PENNSYLVANIA LISTED IMMEDIATELY ABOVE. .DAY ONE...TODAY AND TONIGHT HIGH TEMPERATURES THIS AFTERNOON MAINLY WILL BE IN THE UPPER 80S AWAY FROM THE OCEAN, BAYS, AND HIGHER TERRAIN. SOME PEOPLE, PARTICULARLY THE ELDERLY, INFIRM, OR VERY YOUNG, AND ESPECIALLY THOSE IN URBAN SETTINGS, WILL NOT BE ACCLIMATED TO SUMMERY WEATHER YET AND MAY NOT TOLERATE THE HEAT WELL. EVERYONE SHOULD EXERCISE COMMON-SENSE SAFETY RULES WHEN THE TEMPERATURE APPROACHES 90 DEGREES. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS OVER MUCH OF THE AREA SUNDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. DEZ001>004-MDZ008-012-015-019-020-NJZ012>027-PAZ070-071-271000- NEW CASTLE-KENT DE-INLAND SUSSEX-DELAWARE BEACHES-CECIL-KENT MD- QUEEN ANNES-TALBOT-CAROLINE-MIDDLESEX-WESTERN MONMOUTH- EASTERN MONMOUTH-MERCER-SALEM-GLOUCESTER-CAMDEN- NORTHWESTERN BURLINGTON-OCEAN-CUMBERLAND-ATLANTIC-CAPE MAY- ATLANTIC COASTAL CAPE MAY-COASTAL ATLANTIC-COASTAL OCEAN- SOUTHEASTERN BURLINGTON-DELAWARE-PHILADELPHIA- 458 AM EDT SAT MAY 26 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES OF DELAWARE, NORTHEAST MARYLAND, AND CENTRAL AND SOUTHERN NEW JERSEY LISTED IMMEDIATELY ABOVE. .DAY ONE...TODAY AND TONIGHT HIGH TEMPERATURES THIS AFTERNOON MAINLY WILL BE IN THE UPPER 80S AWAY FROM THE OCEAN AND BAYS. SOME PEOPLE, PARTICULARLY THE ELDERLY, INFIRM, OR VERY YOUNG, AND ESPECIALLY THOSE IN URBAN SETTINGS, WILL NOT BE ACCLIMATED TO SUMMERY WEATHER YET AND MAY NOT TOLERATE THE HEAT WELL. EVERYONE SHOULD EXERCISE COMMON-SENSE SAFETY RULES WHEN THE TEMPERATURE APPROACHES 90 DEGREES. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. ANZ430-431-450>455-271000- DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE- DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE- COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM- COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20 NM- COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT 20 NM- COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM- COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM- COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM- 458 AM EDT SAT MAY 26 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR DELAWARE BAY AND THE ATLANTIC COASTAL WATERS OF NEW JERSEY AND DELAWARE. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
The national radar mosaic for the moment the first event began.
1 thunderstorm wind. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Pennsylvania in 2007Every state in 2007This day in weather historyWarnings in Pennsylvania, May 2007
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 35468.